Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 26, NWS Houston/Galveston, TX

March 12, 2012Madison County, Walker County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 12, 2012, 6:23 AM CDT for Madison County, Walker County, Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 6:23 AM CDT (11:23 UTC)
Expired
Mar 12, 2012, 2:08 PM CDT
In force
8 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Madison County, TX, Walker County, TX

The radar

The Ft Hood radar (KGRK), 157 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bedias Creek near Madisonville (MDST2). The gauge peaked at 19.52 ft at Mar 12, 2012, 5:00 AM CDT.

actionminormoderate152003/1203/13
Action stage
16 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08065800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WGUS44 KHGX 121123
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
623 AM CDT MON MAR 12 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  BEDIAS CREEK NEAR MADISONVILLE AFFECTING MADISON AND WALKER COUNTIES
  LONG KING CREEK AT LIVINGSTON AFFECTING POLK AND SAN JACINTO COUNTIES

FOR BEDIAS CREEK NEAR MADISONVILLE, MINOR FLOODING IS OCCURRING.
FOR LONG KING CREEK AT LIVINGSTON, MINOR FLOODING IS OCCURRING.

A SERIES OF UPPER LEVEL DISTURBANCES AND ASSOCIATED COLD FRONT IMPACTING THE
AREA THIS PAST WEEKEND HAS PRODUCED 4 TO 6 INCHES OF RAIN OVER PORTIONS OF
SOUTHERN MADISON AND NORTHERN POLK COUNTIES. RUNOFF FROM THIS RAINFALL HAS
PRODCUED A SIGNIFICANT RISE ON BEDIAS AND LONG KING CREEKS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC313-471-122323-
/O.NEW.KHGX.FL.W.0026.120312T1123Z-120312T2347Z/
/MDST2.1.ER.120312T0443Z.120312T0915Z.120312T1147Z.NO/
623 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BEDIAS CREEK NEAR MADISONVILLE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM MONDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE CREEK ROSE ABOVE FLOOD STAGE EARLIER THIS MORNING AND IS NEAR
  CREST NOW.
* AT 19.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL
  IN THE VICINITY OF THE GAGE.

$$

TXC373-407-121739-
/O.NEW.KHGX.FL.W.0027.120312T1123Z-120312T1739Z/
/LIVT2.1.ER.120312T0406Z.120312T0945Z.120312T1139Z.NO/
623 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LONG KING CREEK AT LIVINGSTON.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM MONDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE ROSE ABOVE FLOOD STAGE EARLIER THIS MORNING AND IS NEAR CREST
  NOW.
$$
2 follow-up statements
411 
WGUS84 KHGX 121434
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
934 AM CDT MON MAR 12 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE BEDIAS CREEK...LONG KING CREEK.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  BEDIAS CREEK NEAR MADISONVILLE AFFECTING MADISON AND WALKER COUNTIES 
  LONG KING CREEK AT LIVINGSTON AFFECTING POLK AND SAN JACINTO COUNTIES 

TXC313-471-130452-
/O.EXT.KHGX.FL.W.0026.000000T0000Z-120313T0452Z/
/MDST2.1.ER.120312T0443Z.120312T0915Z.120312T1652Z.NO/
934 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  BEDIAS CREEK NEAR MADISONVILLE
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM MONDAY THE STAGE WAS 19.2 FEET 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET 
* FORECAST...THE CREEK CRESTED NEAR 19.6 FEET EARLIER THIS MORNING AND IS
  EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 19.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL
  IN THE VICINITY OF THE GAGE.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     TUE    WED    THU    FRI

BEDIAS CREEK
  MADISONVILLE         19    19.2   MON  9 AM     17.1   14.2   12.0    9.5

$$

TXC373-407-122148-
/O.EXT.KHGX.FL.W.0027.000000T0000Z-120312T2148Z/
/LIVT2.1.ER.120312T0406Z.120312T0945Z.120312T1548Z.NO/
934 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR
  LONG KING CREEK AT LIVINGSTON
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM MONDAY THE STAGE WAS 19.6 FEET 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET 
* FORECAST...THE CREEK CRESTED NEAR 21.1 FEET EARLIER THIS MORNING AND IS
  EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 19.0 FEET...AT LEVELS ABOVE 19 FEET MINOR LOWLAND FLOODING BEGINS AS WATER 
  ESCAPES THE MAIN CHANNEL OF THE CREEK.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     TUE    WED    THU    FRI

LONG KING CREEK
  LIVINGSTON           19    19.6   MON  9 AM      7.6    5.9    4.9    4.5

$$
792 
WGUS84 KHGX 121908
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
208 PM CDT MON MAR 12 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
 
  BEDIAS CREEK NEAR MADISONVILLE AFFECTING MADISON AND WALKER COUNTIES
  LONG KING CREEK AT LIVINGSTON AFFECTING POLK AND SAN JACINTO COUNTIES

TXC313-471-121938-
/O.CAN.KHGX.FL.W.0026.000000T0000Z-120313T0452Z/
/MDST2.1.ER.120312T0443Z.120312T0915Z.120312T1705Z.NO/
208 PM CDT MON MAR 12 2012

THE FLOOD WARNING IS CANCELLED FOR
  BEDIAS CREEK NEAR MADISONVILLE
* AT 2 PM MONDAY THE STAGE WAS 18.9 FEET 
* FLOOD STAGE IS 19.0 FEET 
* FORECAST...THE CREEK FELL BELOW FLOOD STAGE EARLIER THIS AFTERNOON AND IS
  EXPECTED TO FALL WITHIN BANKS TUESDAY MORNING.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     TUE    WED    THU    FRI

BEDIAS CREEK
  MADISONVILLE         19    18.9   MON  2 PM     17.1   14.2   12.0    9.5

$$

TXC373-407-121938-
/O.CAN.KHGX.FL.W.0027.000000T0000Z-120312T2148Z/
/LIVT2.1.ER.120312T0406Z.120312T0945Z.120312T1450Z.NO/
208 PM CDT MON MAR 12 2012

THE FLOOD WARNING IS CANCELLED FOR
  LONG KING CREEK AT LIVINGSTON
* AT 2 PM MONDAY THE STAGE WAS 13.9 FEET 
* FLOOD STAGE IS 19.0 FEET 
* FORECAST...THE CREEK FELL BELOW FLOOD STAGE LATE THIS MORNING AND FELL WITHIN
  BANKS EARLIER THIS AFTERNOON.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     TUE    WED    THU    FRI

LONG KING CREEK
  LIVINGSTON           19    13.9   MON  1 PM      7.6    5.9    4.9    4.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 12, 4:31 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 12, 4:31 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 AM CDT MON MAR 12 2012

.DISCUSSION...
NOW THAT THE RAIN HAS ENDED AND INLAND SKIES HAVE PARTIALLY CLEARED
...DENSE FOG HAS RETURNED TO SOUTHEAST TEXAS. A SATURATED GROUND
WITH LIGHTER WINDS HAVE ALLOWED RADIATIVE FOG TO FORM MAINLY NORTH
AND WEST OF THE CITY...LOWERING VISIBILITIES TO AROUND 1/4 SM AND
PROMPTING A DENSE FOG ADVISORY. SPRING BREAK WEEK WILL BE ONE MUCH
WARMER AND MORE HUMID CONDITIONS...WITH THE OCCASIONAL PASSING
RAIN SHOWER FOR WHICH TO CONTEND.

AS THE WOUND-UP NORTHERN PLAINS UPPER LOW CONTINUES ITS NORTHEASTWARD
TREK INTO NEW ENGLAND THROUGH MID-WEEK...THE GENERAL SYNOPTIC PATTERN
OVER THE LONE STAR WILL BE ONE OF NEAR-ZONAL FLOW. NOT MUCH CHANGE
IN THE FORECAST AS THERE WILL BE MANY CONSECUTIVE DAYS OF A NEARLY
NON-VARIANT WEATHER REGIME. 85H TEMPS WILL STAY IN THE MIDDLE TEENS
WITH MID-560DAM THICKNESSES AS CURRENT SOUTHWESTERLY LOW TO MID LEVEL
WINDS SLOWLY BACK TO MORE SOUTHERLY...PUMPING IN MEAN MID 60F DEW
POINT GULF AIR. THIS MORE HUMID AIR MASS WILL RESIDE OVER THE REGION
THROUGH THE FORECAST PERIOD...WITH THE ONLY SUBTLE CHANGE OCCURRING
LATTER IN THE WEEK AS AN APPROACHING WESTERN U.S. UPPER TROUGH/LOWERING
LEE PRESSURES INCREASES AVERAGE TDS BY A FEW DEGREES. THIS WARM AIR
ADVECTION PATTERN WILL KEEP DAYS WARM (TOPPING OUT INTO THE MEAN UPPER
70S/LOWER 80S) AND SKIES PARTIALLY TO MOSTLY OVERCAST. AREAS OF OFFSHORE
LOWER HEIGHTS...OR WEAK GULF DISTURBANCES...ARE PROGGED TO MOVE ON
IN ON UPON SOUTHERLY STEERING WINDS EACH SUBSEQUENT DAY. THUS...WITH
DAILY CONVECTIVE TEMPERATURES IN THE MIDDLE 70S...THESE WEAK RIPPLES
WILL COME ASHORE AND...WITH SOME LAND/SEA SPEED SHEAR...THERE SHOULD
BE ENOUGH LIFT TO GENERATE SOUTH-MOVING-NORTH LIGHT RAIN SHOWERS WITHIN
AN ALREADY ESTABLISHED WARM AND MOIST (SLIGHTLY UNSTABLE) AIR MASS.

PERIODS OF EARLY MORNING (INTERIOR) FOG WILL BE A RE-OCCURRING ISSUE
THROUGH MID-WEEK...WITH A LESSER CHANCE OF SEA FOG AS SST'S ARE IN
THE MIDDLE 60S. MORE SHALLOW WATER BASINS (NORTHERN-MOST REACHES
OF OUR LOCAL BAYS) COULD STILL EXPERIENCE OVERNIGHT DENSE FOG AS
MID-UPPER 60F DEW POINT AIR OVERRUNS WATER TEMPS IN THE LOWER 60S. 31

&&

.MARINE...
RIDGE OF HIGH PRESSURE OVER THE NORTHWEST GULF OF MEXICO WILL KEEP
WINDS FAIRLY LIGHT TODAY BECOME LIGHT SOUTHERLY WINDS ON TUESDAY.
WINDS WILL INCREASE FROM THE SOUTHEAST DURING THE WEEK AS AREA OF
LOW PRESSURE DEEPENS EAST OF THE ROCKIES. NO FRONTAL SYSTEMS
EXPECTED TO ENTER WESTERN GULF OF MEXICO DURING THE WEEK. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  63  78  64  79 /  10  10  20  10  20
HOUSTON (IAH)              79  62  81  64  80 /  20  20  20  10  20
GALVESTON (GLS)            73  64  74  65  74 /  20  20  20  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
     GRIMES...HOUSTON...MADISON...MONTGOMERY...WALKER...WALLER...
     WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...31/34
Hazardous weather outlook, Mar 12, 6:11 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
611 AM CDT MON MAR 12 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-131115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
611 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LOCALLY DENSE FOG...LOWERING VISIBILITIES TO UNDER ONE
MILE...WILL IMPACT MANY INLAND COMMUNITIES THROUGH 9 OR 10 AM
THIS MORNING. OTHER THAN THIS...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OTHER THAN POCKETS OF EARLY MORNING DENSE FOG LIMITING VISIBILITIES
TO UNDER A MILE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:49 PM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton4 days
Mar 12, 1:29 AM CDTDense Fog AdvisoryHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 7 more8 hr
Mar 12, 6:23 AM CDTRiver Flood WarningHGXPolk, San Jacinto8 hr
Mar 12, 8:44 AM CDTRiver Flood WarningHGXMontgomery31 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.